Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have brachial plexus injury in arm. Prescribed birth control pills due to no periods. Numbness in side

Hi, my name is Sarah. I am 19 years old. 5 6 height, about 144 in weight and I take dance class and long walks plus, I do like eating healthy. What I m going to tell you is what I think is wrong with me but you may prove me wrong and give me a better answer so here I go. First off, I have to start off with my first problem, I have Brachial plexus injury in my left arm due to the fact that my doctor pulled me out of my mother s womb when he should of done a c-section. Always he ripped my shoulder tearing a nerve cause me to lose control in my arm. Due to great parent, the worked with my arm so by the age of two I regained control of my left arm again. Though I can only half feel in my arm and half control my arm, I m not that mad about it. However, this is where your going to think I m weird, but please continue to follow with me. Due to being sick for a while I went to a doctor to get some meds. (I did get better but not with the doctors meds just to let you know) Anyways, this doctor, not my normal family doctor,(he was on vacation) keep asking about my period every time I came back to the doctor about the meds. (Big thing is I ve always had a tough time with my period, I was on birth control when I was in grade 9 to help with the heavy cramps and pains during my period, however I ve always had one period that s fine and one that is late over and over again, I never know when I m going to have it. It could be a few days or 2 to 3 weeks after it s due.) So the doctor ask me if my period has started and I told him no, cause this was the one that was always late. So after going to the doctors three times, he gives me the birth control pills for 3 months to take without taking any breaks between them. I m on my 2nd one of the 3 and I am leaking old period stuff. Which comes to the place where your going to think I m strange, I have less control over the whole left side of my body from my head to my left foot . I can do grab and shake faster with my right side then my left side. Example: My right foot I can shake it side to side really fast, and when flex my toes I can feel it, where on my left foot it can t shake as fast as the right and I can only feel half when my toes are flexed. So what I m thinking is that whatever nerve was damaged in my shoulder area cause the less feeling and movement in the left side of my body. Also there are to sacks in which my period is stored one on the right and one on the left. What if this is cause my period to be late every second one and cause to leaking cause I have less control with the sack cause it to do this and not close right. Anyways this is what I think, and I know I could be wrong but I just what to find an answer to this problem and if it can be fixed or not. Thank you. I hope to get your answer very soon. Sarah
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query. I appreciate the detailed description that you provided of your symptoms.

First, biracial plexus injury can occur as a complication of difficult labor and delivery (shoulder dystocia), where shoulder of the baby comes out before the head. Treatment is with exercises, and I am glad to note that you have done well.

Second, regarding the weakness of left side, it needs evaluation. It could be due to clotting of blood in the brain veins or arteries. An evaluation by a neurologist and a possible MRI of brain may be useful.

Regarding the periods being irregular, it is most likely due to a condition called as dysfunctional uterine bleeding. The suspicion that your blood is stored in two sacs, etc is not correct. Your gynaecologist will help you understand your problem better.

Best wishes,
Dr Sudhir Kumar Md DM (Neurology)
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor